MAUDE Adverse Event Report: COOK ENDOSCOPY FUSION® PRE-LOADED WITH ACROBAT WIRE GUIDE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY FUSION® PRE-LOADED WITH ACROBAT WIRE GUIDE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Catalog Number FS-OMNI-ACRO-35-205
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/10/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional lot number: w3663832.Concomitant products: cook fusion extraction balloon (fs-8.5-12-15-a).Two (2) of the three (3) reported devices were returned to cook endoscopy for evaluation.Our evaluations of the returned devices confirmed the reports as described in both of the two (2) returned devices.The coating on the wire guide has been damaged at locations ranging from 20 to 25 cm from the distal tip.Each of the returned wire guides have coating damage that exposes the core wires from a range of 7.5 to 11 cm in length.A discrepancy or anomaly that could have contributed to the reported events was not observed during our laboratory analysis.The two potential device history records for one (1) of the wire guides associated with a lot number said to be involved was reviewed.A nonconformity that could be related to the observation reported by the user was found in for coating damage.A review of the specification was conducted and a 100% visual inspection of the coating on the wire guide is performed and inspects for any damage or deformities.This inspection process would have removed any products having this nonconformance prior to distribution.Therefore, a discrepancy or anomaly was not observed with the product that was released for distribution.The device history record for the lot numbers said to be involved was reviewed.A discrepancy or anomaly was not observed with the products that were released for distribution.A definitive cause for the reported observations could not be determined because the condition of the products said to be involved prohibited a complete evaluation.A discrepancy or anomaly that could have contributed to the reported observation was not observed during our laboratory analysis of the returned product.The instructions for use advise the user that the wire guide should be kept wet for best results.The instructions for use describe the appropriate flushing techniques for use of these coated wire guides.These techniques described include, flushing the endoscope accessory channel and/or lumen of accessory device with sterile water before wire guide insertion.If these flushing techniques are not followed or inadequate flushing occurs, this can contribute to wire guide coating damage.Prior to distribution, all fusion pre-loaded with acrobat wire guides are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lots said to be involved met all manufacturing requirements prior to shipment.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
This report summarizes three (3) malfunction events.A review of the events indicated that during endoscopic retrograde cholangiopancreatography (ercp) procedures, the physicians used cook fusion pre-loaded with acrobat calibrated tip wire guides.During the procedures, the users experienced coating damage to the pre-loaded wire guide.These reports were received from various sources on various dates.All three (3) events involved patients with no patient consequences.One (1) of the patients was reported to be female, and also had stones in the common bile duct.
 
Additional Manufacturer Narrative
Manufacturer exemption number: e2015051.This mdr report is part of the 227 pilot program.Additional lot number: w3663832.Continued from section d.11.: cook fusion extraction balloon (fs-8.5-12-15-a).Continued from section h.6.: (b)(4).Two (2) of the three (3) reported devices were returned to cook endoscopy for evaluation.Our evaluations of the returned devices confirmed the reports as described in both of the two (2) returned devices.The coating on the wire guide has been damaged at locations ranging from 20 to 25 cm from the distal tip.Each of the returned wire guides have coating damage that exposes the core wires from a range of 7.5 to 11 cm in length.A discrepancy or anomaly that could have contributed to the reported events was not observed during our laboratory analysis.The two potential device history records for one (1) of the wire guides associated with a lot number said to be involved was reviewed.A nonconformity that could be related to the observation reported by the user was found in for coating damage.A review of the specification was conducted and a 100% visual inspection of the coating on the wire guide is performed and inspects for any damage or deformities.This inspection process would have removed any products having this nonconformance prior to distribution.Therefore, a discrepancy or anomaly was not observed with the product that was released for distribution.The device history record for the lot numbers said to be involved was reviewed.A discrepancy or anomaly was not observed with the products that were released for distribution.A definitive cause for the reported observations could not be determined because the condition of the products said to be involved prohibited a complete evaluation.A discrepancy or anomaly that could have contributed to the reported observation was not observed during our laboratory analysis of the returned product.The instructions for use advise the user that the wire guide should be kept wet for best results.The instructions for use describe the appropriate flushing techniques for use of these coated wire guides.These techniques described include, flushing the endoscope accessory channel and/or lumen of accessory device with sterile water before wire guide insertion.If these flushing techniques are not followed or inadequate flushing occurs, this can contribute to wire guide coating damage.Prior to distribution, all fusion pre-loaded with acrobat wire guides are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lots said to be involved met all manufacturing requirements prior to shipment.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
This report summarizes three malfunction events.A review of the events indicated that during endoscopic retrograde cholangiopancreatography (ercp) procedures, the physicians used cook fusion pre-loaded with acrobat calibrated tip wire guides.During the procedures, the users experienced coating damage to the pre-loaded wire guide.These reports were received from various sources on various dates.All three (3) events involved patients with no patient consequences.One (1) of the patients was reported to be female, and also had stones in the common bile duct.

Brand Name
FUSION® PRE-LOADED WITH ACROBAT WIRE GUIDE
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key5609711
Report Number1037905-2016-00114
Device Sequence Number834105
Product Code KNS
UDI-Device Identifier10827002346014
UDI-Public(01)10827002346014(17)181016(10)W3631240
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K052051
Number of Events Summarized3
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFS-OMNI-ACRO-35-205
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/10/2016
Device Age4 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/26/2016
Supplement Report FDA Received Date06/15/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS ENDOSCOPE, UNKNOWN MODEL